Alert archive / Tennessee / Tornado Warnings in 2010

Tornado Warning 35, NWS Nashville, TN

May 2, 2010Benton County, Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this tornado warning at May 2, 2010, 4:28 AM CDT for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2010, 4:28 AM CDT (09:28 UTC)
Expired
May 2, 2010, 5:00 AM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Benton County, TN, Humphreys County, TN, Perry County, TN

What was reported inside it

TimeReportWhereRemark
May 2, 4:44 AM CDTTORNADO5 Sw Lobelville, TNHUNDREDS OF TREES WERE SNAPPED AND UPROOTED...A COUPLE OF OUTBUILDINGS WERE DESTROYED AND A HOME SUFFERED SOME MINOR ROOF DAMAGE. THE LAST EVIDENCE OF DAMAGE WAS ALONG JONES HOLLOW ROAD TO THE EAST OF HIGHWAY 13. THE SURVEY TEAM WAS UNABLE TO ACCESS AREAS EITH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 3:36 AM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WFUS54 KOHX 020928
TOROHX
TNC005-085-135-021000-
/O.NEW.KOHX.TO.W.0035.100502T0928Z-100502T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
428 AM CDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  PERRY COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 500 AM CDT

* AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF
  LINDEN...MOVING NORTHEAST AT 40 MPH. EMERGENCY MANAGEMENT IN 
  HENDERSON COUNTY REPORTS A TORNADO IN SCOTTS HILL.

* THE TORNADO WILL BE NEAR...
  7 MILES NORTHWEST OF LINDEN BY 440 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR CENTRAL
TENNESSEE.

&&

LAT...LON 3596 8822 3591 8775 3584 8772 3574 8773
      3572 8771 3570 8774 3567 8774 3565 8769
      3553 8798 3561 8803 3573 8803 3581 8798
      3582 8800 3581 8802 3585 8803 3584 8821
TIME...MOT...LOC 0927Z 230DEG 32KT 3561 8805

$$

BOYD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 2, 4:17 AM CDT, 11 minutes earlier.

Area forecast discussion, May 2, 4:17 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
417 AM CDT SUN MAY 2 2010

.DISCUSSION...
ANALYSIS SHOWING SFC WAVE/LOW NOW IN THE MO BOOTHEEL...WITH WARM
FRONT OF SORTS JUST NORTH OF THE KY BORDER AND A COLD FRONT DOWN
INTO EAST TX. CWA REMAINS IN UNSTABLE WARM SECTOR... WITH STRONGER
JET STRUCTURE STILL WEST NEAR MS RIVER. STRONG/SEVERE STORMS CONTINUE
TO DEVELOP AHEAD OF BOUNDARY...BUT HAVE WEAKENED SLIGHTLY AS THEY
MOVE NEAR/OVER THE TN RIVER.

MIDDLE TN EXPECTED TO BE UNDER THE GUN ONCE AGAIN TODAY FOR SEVERE
TSTORMS AS WELL AS ADDITIONALLY FLOODING AS ACTIVITY IN WEST TN
TRANSLATES EAST. MORE FAVORABLE JET STRUCTURE/INSTABILITY WILL
MOVE OVER THE MID-STATE LATER THIS MORNING AND THROUGHOUT THE
DAY...INCREASING THREAT FOR ISOLATED STRONG SUPERCELLS/TORNADOES
AS WELL AS HEAVY RAINFALL. MAX RAINFALL TOTALS ARE NOT EXPECTED TO
BE QUITE AS LARGE AS YESTERDAY BUT MANY RIVERS/LOW LYING LOCATIONS
...ESPECIALLY WEST OF I-65...ARE ALREADY IN OR NEAR FLOOD. WILL
NOT NEED MUCH ADDITIONALLY HEAVY RAIN TO AGGRAVATE CURRENT SITUATION
THUS WILL CONTINUE AREAL FLOOD WARNING THROUGH MOST OF TODAY.

WIDESPREAD DEVELOPMENT WILL CONTINUE AS A COLD FRONT SWEEPS
IN THIS EVENING...BUT THIS FRONT WILL ALSO BEGIN THE PROCESS OF
BRINGING AN END TO THE PCPN. COLD FRONT SHOULD BE ON THE PLATEAU
BY 12Z MONDAY...WHICH WILL END THE THREAT OF MORE HEAVY RAIN/ISO
SEVERE STORMS OVERNIGHT.

A FEW SHOWERS MAY LINGER MONDAY MORNING...ESPECIALLY EAST...BUT THE
DRYING PROCESS WILL BEGIN LATER IN THE DAY. A DRY AND WARMING
TREND WILL THEN ENSUE AND REMAIN INTACT INTO FRIDAY...AT WHICH TIME
A COLD FRONT PASSES BRINGING SCT PCPN BACK THE AREA LATE IN THE
DAY INTO SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      78  63  81  55 / 100  80  40  10
CLARKSVILLE    77  57  80  53 / 100  50  10  10
CROSSVILLE     75  62  79  52 / 100 100  40  10
COLUMBIA       79  64  81  55 / 100  80  40  10
LAWRENCEBURG   78  63  81  54 / 100  90  40  10
WAVERLY        77  59  80  54 / 100  70  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, May 1, 5:33 PM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT SAT MAY 1 2010

TNZ010-011-031>034-061-063>066-075-077>080-093>095-022245-
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-MARSHALL-CANNON-
DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
WAYNE-LAWRENCE-GILES-
533 PM CDT SAT MAY 1 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS AND ISOLATED TORNADOES ARE POSSIBLE
TONIGHT...ALONG WITH HEAVY RAINS AND FLOODING.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT OF MORE SEVERE THUNDERSTORMS AND FLOODING WILL CONTINUE
SUNDAY AND INTO EARLY MONDAY.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS...FLOODING...AND ANY OTHER
SIGNIFICANT WEATHER OCCURRENCES TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

TNZ005>009-022>030-056>060-062-022245-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-RUTHERFORD-
533 PM CDT SAT MAY 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

SIGNIFICANT FLOODING WILL CONTINUE THROUGH THE OVERNIGHT HOURS AS
THUNDERSTORMS CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL. SEVERE
THUNDERSTORMS ARE ALSO POSSIBLE...ALONG WITH ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT OF MORE SEVERE THUNDERSTORMS AND FLOODING WILL CONTINUE
SUNDAY AND INTO EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS...FLOODING...AND ANY OTHER
SIGNIFICANT WEATHER OCCURRENCES TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

21

In the hours before

Local storm report, May 1, 10:38 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 PM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     FLASH FLOOD      12 N LAWRENCEBURG       35.42N 87.34W
05/01/2010                   LAWRENCE           TN   EMERGENCY MNGR

            HIGHWAY 20, NEAR SUMMERTOWN, HAS WATER ACROSS THE ROAD IN
            MULTIPLE LOCATIONS.

&&

DMASSIE
Local storm report, May 1, 10:40 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1040 PM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     FLASH FLOOD      8 SE HOHENWALD          35.47N 87.46W
05/01/2010                   LEWIS              TN   EMERGENCY MNGR

            HIGHWAY 20, FROM HOHENWALD DOWN TO THE LAWRENCE COUNTY
            BORDER, HAS WATER ACROSS THE ROAD IN NUMEROUS LOCATIONS.

&&

DMASSIE
Special weather statement, May 2, 2:54 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
254 AM CDT SUN MAY 2 2010

TNZ022>024-020845-
BENTON-HOUSTON-HUMPHREYS-
254 AM CDT SUN MAY 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON AND HUMPHREYS
COUNTIES...

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES WEST OF BUENA VISTA...OR 25 MILES
SOUTHWEST OF PARIS...MOVING NORTHEAST AT 40 MPH. A TORNADO WARNING IS
IN EFFECT FOR CARROLL COUNTY IN WEST TENNESSEE. IF YOU LIVE IN BENTON
COUNTY...STAY TUNED FOR A POSSIBLE WARNING.

BOYD
Special weather statement, May 2, 3:51 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
351 AM CDT SUN MAY 2 2010

TNZ056-021000-
PERRY-
351 AM CDT SUN MAY 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY...

AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A POSSIBLE TORNADIC THUNDERSTORM 15 MILES SOUTHWEST OF SARDIS...OR
17 MILES WEST OF SAVANNAH...MOVING NORTHEAST AT 35 MPH. ALTHOUGH THIS
STORM IS STILL AN HOUR AWAY FROM PERRY COUNTY...THERE ARE INDICATIONS
THAT THIS STORM MAY CONTAIN A LONG TRACK TORNADO. IF YOU LIVE IN
PERRY COUNTY...NOW IS THE TIME TO THINK ABOUT WHERE YOU WILL TAKE COVER
SHOULD A TORNADO WARNING BE ISSUED.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:44 PM CDTRiver Flood WarningOHXHickman5 days
May 1, 8:47 PM CDTRiver Flood WarningOHXBedford, Marshall43 hr
May 1, 8:47 PM CDTRiver Flood WarningOHXMaury4 days
May 1, 8:47 PM CDTRiver Flood WarningOHXLawrence43 hr
May 1, 8:47 PM CDTRiver Flood WarningOHXGiles43 hr
May 1, 8:47 PM CDTRiver Flood WarningOHXGiles43 hr
May 1, 9:31 PM CDTRiver Flood WarningOHXMontgomery7 days
May 1, 9:37 PM CDTTornado WarningOHXHickman, Lawrence, Lewis, Maury23 min
May 1, 9:48 PM CDTTornado WarningOHXHickman, Lewis, Perry, Wayne27 min
May 1, 9:59 PM CDTTornado WarningOHXLawrence, Lewis, Maury31 min
May 1, 10:01 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart29 min
May 1, 10:17 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson13 min
May 1, 10:23 PM CDTTornado WarningOHXHickman, Lewis, Maury, Williamson37 min
May 1, 10:24 PM CDTSevere Thunderstorm WarningOHXMontgomery6 min
May 1, 10:27 PM CDTSevere Thunderstorm WarningOHXStewart18 min
May 2, 1:40 AM CDTRiver Flood WarningOHXBedford5 hr
May 2, 3:05 AM CDTTornado WarningOHXBenton, Houston, Humphreys, Stewart55 min
May 2, 4:46 AM CDTTornado WarningOHXHickman, Humphreys, Perry29 min
May 2, 5:06 AM CDTTornado WarningOHXDickson, Hickman24 min
May 2, 5:31 AM CDTTornado WarningOHXCheatham, Davidson, Dickson, Williamson29 min
May 2, 5:53 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson37 min
May 2, 5:57 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson, Sumner42 min
May 2, 6:12 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Wilson48 min
May 2, 6:31 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson29 min
May 2, 6:36 AM CDTRiver Flood AdvisoryOHXClay, Jackson12 hr
May 2, 6:36 AM CDTRiver Flood AdvisoryOHXDavidson3 hr
May 2, 6:36 AM CDTRiver Flood AdvisoryOHXSmith3 hr
May 2, 6:59 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson31 min
May 2, 7:36 AM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Trousdale, Wilson24 min
May 2, 7:49 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson26 min
May 2, 8:13 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Sumner, Trousdale and 1 more32 min
May 2, 8:49 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Trousdale41 min
May 2, 8:58 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Smith, Sumner, Trousdale, Williamson and 1 more47 min
May 2, 9:21 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Lewis, Perry, Wayne, Williamson24 min
May 2, 9:35 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Lewis, Perry, Wayne, Williamson10 min
May 2, 9:50 AM CDTRiver Flood WarningOHXDavidson4 days
May 2, 9:50 AM CDTRiver Flood WarningOHXSmith6 hr
May 2, 9:54 AM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson21 min
May 2, 11:04 AM CDTSevere Thunderstorm WarningOHXDavidson, Maury, Rutherford, Williamson26 min
May 2, 11:25 AM CDTRiver Flood WarningOHXDavidson20 hr
May 2, 11:25 AM CDTRiver Flood WarningOHXDavidson7 hr
May 2, 11:25 AM CDTRiver Flood WarningOHXDavidson7 hr
May 2, 11:25 AM CDTRiver Flood WarningOHXDavidson7 hr
May 2, 11:34 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson26 min
May 2, 12:35 PM CDTSevere Thunderstorm WarningOHXWilliamson25 min
May 2, 1:00 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner20 min
May 2, 2:09 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Putnam, Smith21 min
May 2, 4:59 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam31 min
May 2, 5:27 PM CDTAreal Flood WarningOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more24 hr

Nearby

Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.